Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Bifurcation in elastic-plastic solids in plane stress


Authors: R. N. Dubey and S. T. Ariaratnam
Journal: Quart. Appl. Math. 27 (1969), 381-390
DOI: https://doi.org/10.1090/qam/99817
MathSciNet review: QAM99817
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: A sufficient condition for bifurcation of equilibrium for an elastic-plastic solid under a state of plane stress is established. The bifurcation is found to occur in any of the following modes: (i) symmetric mode corresponding to necking or bulging, (ii) antisymmetric mode corresponding to buckling and (iii) mode of deformation localized at the surface.


References [Enhancements On Off] (What's this?)

  • [1] G. R. Cowper and E. T. Onat, The initiation of necking in plane plastic flow, Proc. 4th U. S. Nat. Cong. Appl. Mech., 1023-1029 (1962)
  • [2] E. T. Onat and W. Prager, The necking of a tension specimen in plane plastic flow, J. Appl. Phys. 25 (1954), 491–493. MR 0062627
  • [3] Tracy Y. Thomas, Plastic flow and fracture in solids, Mathematics in Science and Engineering, Vol. 2, Academic Press, New York-London, 1961. MR 0127630
  • [4] S. T. Ariaratnam and R. N. Dubey, Some cases of bifurcation in elastic-plastic solids in plane strain, Quart. Appl. Math. 27, 349-358 (1969)
  • [5] W. Prager, Three-dimensional plastic flow under uniform stress, Rev. Fac. Sci. Univ. Istanbul (A) 19 (1954), 23–27. MR 0062626
  • [6] R. Hill, A general theory of uniqueness and stability in elastic-plastic solid, J. Mech. Phys. Solids, 6, 236-269 (1958)
  • [7] R. Hill, Some basic principles in the mechanics of solids without a natural time, J. Mech. Phys. Solids 7 (1959), 209–225. MR 0105235, https://doi.org/10.1016/0022-5096(59)90007-9


Additional Information

DOI: https://doi.org/10.1090/qam/99817
Article copyright: © Copyright 1969 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website